Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 48, NWS Charleston, SC

June 4, 2013Berkeley County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 4, 2013, 4:06 PM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2013, 4:06 PM EDT (20:06 UTC)
Expired
Jun 4, 2013, 5:00 PM EDT
In force
54 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC

What was reported inside it

TimeReportWhereRemark
Jun 4, 4:28 PM EDTTSTM WND DMG7 Nne Jedburg, SCTREE REPORTED DOWN ON CYPRESS CAMPGROUND ROAD AND HIGHWAY 176. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2086 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2086 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

992 
WUUS52 KCHS 042006
SVRCHS
SCC015-029-035-042100-
/O.NEW.KCHS.SV.W.0048.130604T2006Z-130604T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT TUE JUN 4 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 500 PM EDT

* AT 406 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
  ALONG A LINE EXTENDING FROM 6 MILES NORTH OF DORCHESTER TO
  CANADYS...MOVING SOUTHEAST AT 15 MPH.

  PREPARE NOW FOR...
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
  HAIL UP TO THE SIZE OF HALF DOLLARS...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  CANADYS...DORCHESTER...RIDGEVILLE...GIVHANS FERRY STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3291 8061 3309 8068 3316 8058 3310 8053
      3309 8053 3308 8051 3328 8016 3318 8003
TIME...MOT...LOC 2006Z 298DEG 14KT 3322 8035 3306 8056

$$
1 follow-up statement
953 
WWUS52 KCHS 042033
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT TUE JUN 4 2013

SCC015-029-035-042043-
/O.CAN.KCHS.SV.W.0048.000000T0000Z-130604T2100Z/
DORCHESTER SC-BERKELEY SC-COLLETON SC-
433 PM EDT TUE JUN 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF DORCHESTER...
BERKELEY AND COLLETON COUNTIES HAS BEEN CANCELLED...

AT 433 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3291 8061 3309 8068 3316 8058 3310 8053
      3309 8053 3308 8051 3328 8016 3318 8003
TIME...MOT...LOC 2033Z 298DEG 14KT 3317 8024 3301 8045

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:42 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 4, 1:42 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
142 PM EDT TUE JUN 4 2013

.SYNOPSIS...
A FRONT WILL REMAIN NEARLY STATIONARY ACROSS THE AREA THROUGH
WEDNESDAY...BEFORE LIFTING TO THE NORTH ON THURSDAY. LOW PRESSURE
WILL MOVE NORTHEAST OUT OF THE GULF OF MEXICO AND PASS NEAR THE
REGION ON FRIDAY. ATLANTIC HIGH PRESSURE WILL THEN BUILD INTO THE
REGION INTO EARLY NEXT WEEK...WHILE A TROUGH PERSIST INLAND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF EARLY AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS ARE
FOUND ALONG THE COAST WITH MORE ISOLATED ACTIVITY INLAND.
ADDITIONAL CONVECTION IS EXPECTED TO FIRE UP ALONG MESOSCALE
BOUNDARIES LIKE THE SEA BREEZE...LAKE BREEZE...DIFFERENTIAL
HEATING BOUNDARIES AND CONVECTIVE OUTFLOWS. ISOLATED
SEVERE STORMS CANNOT BE RULED OUT GIVEN SOME MID-LEVEL DRY AIR IN
PLACE...ESPECIALLY WHERE INTENSE BOUNDARY COLLISIONS OCCUR...WITH
DAMAGING WINDS AND MAYBE SOME LARGE HAIL. HIGHS IN THE UPPER
80S/AROUND 90 INLAND WITH LOWER 80S CLOSER TO THE COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
TONIGHT...ANY LINGERING SHOWER/THUNDERSTORM ACTIVITY WILL DISSIPATE
QUICKLY WITH THE LOSS OF HEATING. THERE WILL ONCE AGAIN BE THE RISK
OF AN ISOLATED SHOWER OR STORM BUT MOST AREAS WILL REMAIN DRY
THROUGH THE OVERNIGHT. THE FLOW WILL TURN A BIT MORE NORTHEASTERLY
AS THE HIGH TO THE NORTH EXERTS A BIT MORE INFLUENCE WITH SOME HINT
OF COASTAL TROUGHING. SO THE BETTER CHANCES FOR OVERNIGHT PRECIP
WILL RESIDE OVER THE COASTAL WATERS WHERE BETTER LOW LEVEL
CONVERGENCE WILL EXIST. LOWS WILL BE SIMILAR TO THE PAST FEW
NIGHTS...FALLING INTO THE LOW 70S IN MOST LOCATIONS.

WEDNESDAY AND WEDNESDAY NIGHT...IT APPEARS THAT A FRONT WILL BE
NEARLY STATIONARY AROUND OR JUST SOUTH OF THE ALTAMAHA RIVER AS HIGH
PRESSURE BUILDS IN FROM OFF THE COAST OF NEW ENGLAND. DEEP LAYERED
MOISTURE SHOULD ALLOW SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO DEVELOP SHORTLY AFTER DAYTIME HEATING COMMENCES AND
CONTINUE THROUGH THE AFTERNOON. THE GREATEST COVERAGE WILL BE ACROSS
SOUTHEAST GEORGIA WHERE LOW LEVEL CONVERGENCE WILL BE ENHANCED
CLOSER TO THE STALLED FRONT. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS SHOULD THEN CONTINUE WELL INTO THE NIGHTTIME HOURS AS
THE FRONT LINGERS NEARBY. RATHER EXTENSIVE CLOUD COVER AND ONSHORE
FLOW SHOULD LIMIT HIGHS TO THE MID 80S. THESE SAME FACTORS WILL ONLY
ALLOW TEMPERATURES TO FALL INTO THE UPPER 60S OR AROUND 70 FOR LOWS
WEDNESDAY NIGHT.

THURSDAY...THE FRONT IS EXPECTED TO LIFT NORTH ACROSS THE AREA. DEEP
LAYERED MOISTURE WILL PREVAIL AND ALLOW FOR THE DEVELOPMENT OF
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ONCE AGAIN...BUT
THIS TIME THE GREATEST COVERAGE WILL BE ACROSS SOUTHEAST SOUTH
CAROLINA IN CLOSER PROXIMITY TO THE LIFTING BOUNDARY. EXTENSIVE
CLOUD COVER WILL KEEP HIGHS IN THE MID 80S.

THURSDAY NIGHT AND FRIDAY...THERE IS SOME UNCERTAINTY DURING
THIS TIME FRAME AS THE ENTIRE FORECAST WILL BE DEPENDENT ON THE
DEVELOPMENT/TRACK OF LOW PRESSURE MOVING OUT OF THE GULF OF MEXICO.
OPERATIONAL MEDIUM RANGE GUIDANCE AND THEIR CORRESPONDING ENSEMBLE
MEANS ARE VERY SIMILAR IN TRACKING THE LOW NORTHEAST ACROSS THE
NORTHERN FLORIDA PENINSULA THURSDAY NIGHT...THEN ALONG OR JUST OFF
THE SOUTHEAST COAST ON FRIDAY. MODEL FORECAST CYCLONE PHASE DIAGRAMS
INDICATE THE POTENTIAL FOR THE LOW TO BE A WARM-CORE SYSTEM AS IT
APPROACHES...THUS IT COULD BE SUB-TROPICAL OR TROPICAL IN NATURE.
THE NATIONAL HURRICANE CENTER CURRENTLY HAS THIS SYSTEM AT A MEDIUM
CHANCE OF DEVELOPMENT IN THE NEXT 48 HOURS...THUS IT WARRANTS
MONITORING. WHILE IT IS TOO EARLY TO DETERMINE WHAT IMPACTS THE LOW
COULD POSE TO THE REGION...EXPECT SOME AREAS TO RECEIVE POTENTIALLY
SIGNIFICANT RAINFALL AND THE FORECAST INDICATES SHOWERS AND
THUNDERSTORMS LIKELY DURING THIS TIME FRAME.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM PERIOD. THE LOW WILL LIFT RATHER QUICKLY NORTHEAST OF THE
REGION FRIDAY NIGHT. THEN...ATLANTIC HIGH PRESSURE WILL BUILD INTO
THE REGION THROUGH EARLY NEXT WEEK WHILE A LEE SIDE TROUGH PREVAILS
INLAND.

THIS PATTERN WILL SUPPORT MAINLY SCATTERED AFTERNOON/EVENING SHOWERS
AND THUNDERSTORMS EACH DAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY
ABOVE NORMAL THROUGH THE PERIOD.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
EXPECT MOSTLY VFR CONDITIONS THROUGH THE PERIOD. SHOWERS AND
THUNDERSTORMS LOOK TO IMPACT THE TERMS THROUGH THIS AFTERNOON AT
KCHS AND POSSIBLY UNTIL EARLY EVENING AT KSAV. GUSTY WINDS WILL BE
A GOOD BET WITH ANY TSTMS. CHANCES OF PRECIP WILL DIMINISH THIS
EVENING AND OVERNIGHT BUT STILL WON/T BE ZERO WITH A STALLED OUT
FRONT ACROSS THE AREA. PLENTY OF LOW-LEVEL MOISTURE AND LIGHT WIND
FIELDS WILL PROMOTE LOW CLOUDS/FOG AND HAVE INDICATED MVFR CONDS
FROM AROUND 09-13Z...ALTHOUGH LOW CIGS COULD LINGER AFTER THAT
TIME.

EXTENDED AVIATION...PERIODIC FLIGHT RESTRICTIONS LIKELY DUE TO
MAINLY AFTERNOON SHOWERS/TSTMS AND LATE NIGHT/EARLY MORNING
FOG/STRATUS INTO THURSDAY AND AGAIN SATURDAY. UNCERTAINTIES SURROUND
THE FORECAST FOR FRIDAY DEPENDING ON THE TRACK/STRENGTH OF LOW
PRESSURE EXPECTED TO MOVE OVER OR NEARBY THE AREA FROM THE GULF OF
MEXICO...BUT PERIODIC MVFR OR LOWER CONDITIONS ARE APPEARING MORE
PROBABLE.

&&

.MARINE...
TODAY AND TONIGHT...WINDS WILL BE A BIT ERRATIC EARLY BEFORE THE
HIGH TO THE NORTH BUILDS IN. THE PREVAILING FLOW THIS AFTERNOON WILL
BE EAST/SOUTHEAST...BEFORE TURNING A BIT MORE NORTHEASTERLY
OVERNIGHT. OVERALL...CONDITIONS WILL BE QUIET WITH WINDS BELOW 15
KTS AND SEAS 2-3 FT...MAINLY IN A SE SWELL.

WEDNESDAY THROUGH SUNDAY...A FRONT WILL STALL OUT NEAR OR JUST SOUTH
OF THE GEORGIA WATERS ON WEDNESDAY...BEFORE LIFTING NORTH ON
THURSDAY. LOW PRESSURE...POSSIBLY SUB-TROPICAL OR TROPICAL IN
NATURE...WILL LIFT NORTHEAST OUT OF THE GULF OF MEXICO AND MOVE
ALONG OR JUST OFF THE SOUTHEAST COAST ON FRIDAY. THERE IS STILL A
FAIR AMOUNT OF UNCERTAINTY REGARDING THE STRENGTH AND TRACK OF THIS
LOW SO THE FORECAST REMAINS RATHER CONSERVATIVE AT THIS TIME.
HOWEVER...SMALL CRAFT ADVISORY OR WORSE CONDITIONS ARE POSSIBLE
THURSDAY NIGHT INTO FRIDAY NIGHT WITH IMPROVING CONDITIONS SATURDAY
AND SUNDAY AS ATLANTIC HIGH PRESSURE REGAINS CONTROL.

&&

.HYDROLOGY...
A VERY MOIST AIR MASS WILL REMAIN IN PLACE ACROSS THE
AREA THROUGH FRIDAY. AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE
NORTHEAST OUT OF THE GULF OF MEXICO AND OVER OR NEAR THE AREA
THURSDAY NIGHT THROUGH FRIDAY NIGHT. GENERAL RAINFALL AMOUNTS
THROUGH FRIDAY NIGHT COULD BE 2 TO 4 INCHES...ALTHOUGH LOCALLY
HIGHER AMOUNTS OF RAINFALL COULD OCCUR WITH ANY SLOW-MOVING AND/OR
TRAINING STORMS. THUS...LOCALIZED FLASH FLOODING WILL BE
POSSIBLE...ESPECIALLY IN URBAN AREAS AND ALONG THE COAST AROUND THE
TIMES OF HIGH TIDE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...JAQ
LONG TERM...JAQ
AVIATION...RJB
MARINE...JAQ/RJB
HYDROLOGY...
Hazardous weather outlook, Jun 4, 3:40 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT TUE JUN 4 2013

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-051000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
340 PM EDT TUE JUN 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH EARLY EVENING...

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED INTO
EARLY EVENING. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS. THIS CAN
BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER
APPROACH OR IF WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAINFALL...A VERY MOIST AIR MASS WILL BE IN PLACE THROUGH
LATE WEEK. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
POSSIBLE...MAINLY IN THE AFTERNOON AND EVENING THROUGH THURSDAY.
SLOW MOVING AND/OR TRAINING STORMS COULD RESULT IN LOCALLY HEAVY
RAINFALL AND THE POTENTIAL FOR FLASH FLOODING.

A LOW PRESSURE SYSTEM...POSSIBLY WITH TROPICAL OR SUB-TROPICAL
CHARACTERISTICS...IS EXPECTED TO LIFT NORTHEAST OUT OF THE GULF OF
MEXICO THURSDAY NIGHT THEN MOVE ALONG OR JUST OFF THE SOUTHEAST
U.S. COAST ON FRIDAY. THERE IS THE POTENTIAL FOR SIGNIFICANT
RAINFALL ACROSS PARTS OF THE AREA WITH THE SYSTEM THURSDAY NIGHT
AND FRIDAY...POTENTIALLY RESULTING IN LOCALIZED FLASH FLOODING. IT
IS STILL TOO EARLY TO DETERMINE WHAT OTHER IMPACTS...IF ANY...THIS
LOW COULD POSE TO THE REGION BUT RESIDENTS AND OTHER INTERESTS
ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD
CONTINUE TO MONITOR THIS SITUATION.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF SEVERE WEATHER SUCH AS DOWNED TREES AND LARGE HAIL
ARE APPRECIATED.

AMZ330-350-352-354-374-051000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
340 PM EDT TUE JUN 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 4, 3:04 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT TUE JUN 4 2013

GAZ140-141-041930-
COASTAL MCINTOSH-INLAND MCINTOSH-
304 PM EDT TUE JUN 4 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 330 PM EDT...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR RIDGEVILLE...MOVING SOUTH AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RIDGEVILLE...ASHINTILLY...WOLF ISLAND...DARIEN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3132 8137 3130 8142 3131 8144 3133 8144
      3133 8146 3135 8150 3153 8142 3150 8125
      3137 8125 3138 8126 3139 8129 3143 8132
      3138 8130 3137 8128 3133 8128 3132 8125
      3130 8126 3129 8130
TIME...MOT...LOC 1904Z 014DEG 15KT 3140 8138
Special weather statement, Jun 4, 3:12 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EDT TUE JUN 4 2013

SCZ043-048-049-041945-
BEAUFORT-COASTAL COLLETON-INLAND COLLETON-
312 PM EDT TUE JUN 4 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 345 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
NEARLY STATIONARY STRONG THUNDERSTORM...NEAR GREEN POND.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GREEN POND...NEMOURS PLANTATION...ASHEPOO...WIGGINS...FENWICK...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3269 8042 3268 8042 3247 8052 3262 8083
      3278 8073 3274 8045 3273 8045 3272 8043
      3272 8044 3271 8043 3272 8042 3270 8042
TIME...MOT...LOC 1913Z 294DEG 2KT 3268 8060
Local storm report, Jun 4, 3:26 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     TSTM WND DMG     4 SW SAVANNAH HISTORIC  32.04N  81.15W
06/04/2013                   CHATHAM            GA   BROADCAST MEDIA

            MEDIA IN SAVANNAH REPORTED THE LEFT LANE OF INTERSTATE
            16 WEST AT INTERSTATE 516 WAS BLOCKED DUE TO A FALLEN
            TREE. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1300331

BDC
Local storm report, Jun 4, 3:34 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     TSTM WND DMG     1 SSW RIDGEVILLE        31.39N  81.41W
06/04/2013                   MCINTOSH           GA   911 CALL CENTER

            MCINTOSH COUNTY REPORTED SEVERAL TREES DOWN NEAR
            CYPRESS STREET IN DARIEN.

&&

EVENT NUMBER CHS1300332

BDC
Special weather statement, Jun 4, 3:48 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT TUE JUN 4 2013

SCZ048-049-042015-
BEAUFORT-COASTAL COLLETON-
348 PM EDT TUE JUN 4 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 415 PM EDT...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WIGGINS...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WIGGINS...CHISOLM POINT...BENNETTS POINT...COOSAW ISLAND...EDDINGS
POINT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3247 8041 3250 8043 3250 8044 3249 8044
      3249 8048 3246 8048 3241 8046 3241 8045
      3242 8045 3243 8044 3242 8045 3241 8043
      3239 8043 3235 8068 3263 8064 3265 8049
      3248 8038
TIME...MOT...LOC 1949Z 345DEG 10KT 3257 8054
Local storm report, Jun 4, 4:01 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             2 NE INDIAN FIELD       33.25N  80.52W
06/04/2013  E1.00 INCH       DORCHESTER         SC   911 CALL CENTER

            DORCHESTER COUNTY RELAYED A REPORT OF QUARTER SIZE
            HAIL. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1300333

BDC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:04 PM EDTSpecial Weather StatementCHSBerkeley26 min
Jun 3, 8:19 PM EDTSevere Thunderstorm WarningCHSBerkeley41 min
Jun 3, 8:23 PM EDTTornado WarningCHSBerkeley52 min
Jun 3, 9:09 PM EDTSpecial Weather StatementCHSBerkeley36 min
Jun 3, 9:48 PM EDTSpecial Weather StatementCHSBerkeley42 min
Jun 4, 12:27 PM EDTSpecial Weather StatementCHSBeaufort33 min
Jun 4, 12:52 PM EDTSpecial Weather StatementCHSCharleston23 min
Jun 4, 2:15 PM EDTAreal Flood AdvisoryCHSJasper90 min
Jun 4, 2:20 PM EDTSevere Thunderstorm WarningCHSJasper40 min
Jun 4, 2:43 PM EDTSpecial Weather StatementCHSColleton32 min
Jun 4, 3:12 PM EDTSpecial Weather StatementCHSColleton33 min
Jun 4, 3:26 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester64 min
Jun 4, 3:30 PM EDTTornado WarningCHSBerkeley, Dorchester45 min
Jun 4, 3:48 PM EDTSpecial Weather StatementCHSBeaufort27 min
Jun 4, 4:26 PM EDTAreal Flood AdvisoryCHSBerkeley94 min
Jun 4, 5:10 PM EDTSpecial Weather StatementCHSAllendale35 min
Jun 4, 5:17 PM EDTAreal Flood AdvisoryCHSAllendale, Hampton88 min
Jun 4, 5:49 PM EDTFlash Flood WarningCHSAllendale, Hampton4 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.